Mathematical modeling of suspension bridges
Holubová–Tajčová, Gabriela
Mathematics and Computers in Simulation (MATCOM), 1999, vol. 50, issue 1, 183-197
Abstract:
Since the collapse of Tacoma Narrows Bridge in 1940, scientists try to find out and clear up the real cause of this disaster. The main problem seems to be the fundamental nonlinearity of a dynamical system describing a behavior of a suspension bridge which results in its nonunique solvability. We would like to explain several approaches to modeling of periodic oscillations of suspension bridges and state a short survey of known results in this field, concerning especially the existence of a unique solution.
Keywords: Nonlinear beam equation; Periodic oscillations; Jumping nonlinearities (search for similar items in EconPapers)
Date: 1999
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475499000713
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:50:y:1999:i:1:p:183-197
Access Statistics for this article
Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens
More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().